02222018Headline:

Reno, Nevada

HomeNevadaReno

Email Steven J. Klearman Steven J. Klearman on Twitter Steven J. Klearman on Facebook Steven J. Klearman on Avvo
Steven J. Klearman
Steven J. Klearman
Attorney • (800) 880-5297

Dietary Drug May Cause Liver Damage

Comments Off

The FDA issued a warning regarding the use of the marketed drugs Xenical and Alli. The warning identifies rare but serious liver injuries. Both weight-loss medications contain the active ingredient, Orlistat.

There are currently thirteen reported cases of serious liver injuries throughout the world. The United States currently accounts for only one reported case. Currently, a cause-and-effect relationship has not been established.

As a precaution and first step the FDA has approved new product labels, which outline the potential risks associated with the drugs. The agency lists and identifies symptoms users of the medications should be cognizant of. The symptoms include: itching, yellow eyes or skin, dark urine, loss of appetite, or light colored stools.

The small number of cases makes it difficult to establish a causal relationship between the use of the drug and liver injury. If there is a link, it will become more apparent as knowledge of the symptoms and potential risk disseminates among the people using the drugs.

For more information the FDA link is provided: http://www.fda.gov/NewsEvents/Newsroom/PressAnnouncements/ucm213470.htm